Insulin Overdose

My Insulin Overdose – Diabetes Health

All I could think was “I have to do something! Am I going to pass out? I’m going to die!” I turned toward the basement, calling to my husband “Eric…Eric!” As he came running, I looked up and said, “I took 45 units of my fast acting stuff!”

His expression was frantic, but his actions remained calm. He grabbed my shoulder and said, “It’s going to be okay. Sit down on the couch.” He went to the kitchen, and I saw his eyes glance around the fridge door every few seconds. “You okay in there?” he asked repeatedly. I didn’t reply much, just nodded. I was starting to feel the Novolog: My blood felt warm, and I could feel myself going numb. Eric brought a whopping 64-ounce jug of orange juice to the living room, handing it to me.

“Drink this!” I started to take a sip…”No, chug it down! Drink it fast, non-stop.” I sighed and began my chug. When I peeked over the container, I saw him on the phone. “Okay, the ambulance is on its way…don’t stop!” I lifted the jug again, growing tired and out of breath. By the time we heard the ambulance, I was almost done with the jug. I felt less shaky, and I could walk to the door.

While we told the paramedics what had happened, they checked me out. To my relief, they made no embarrassing comments, and they didn’t laugh at my mistake. In fact, they said, “Don’t worry, you’ll be fine. You’re not the first diabetic to do this, and certainly not the last!”

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: